Thunderstorm Wind, Meade
- When
- July 4, 6:50 PM EST
- Where
- Meade County, 3 mi W of Muldraugh
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.933, -86.050
Power lines were downed around Otter Creek Park.
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 4, 11:55 AM EST, 6 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1255 PM EDT SUN JUL 4 2004 .SHORT RANGE (DAYS 0-3)... POCKET OF FAIRLY DRY AIR ALOFT HAS INHIBITED CONVECTION OVER THE FA THIS AFTERNOON. FIRST 12HRS OF FCST SEEMS TO CHANGE HOUR BY HOUR, FOCUSING ON TWO MESOSCALE SYSTEMS OFF TO OUR WEST NOW OVER MID MS RIVER VLY: 1) CLUSTER OF TSRA NOW OVER CEN IL BEING FORCED BY SUBTLE MID-LEVEL WAVE OVER MO/IA, AND PER RUC FCST, LOOKS TO TRANSLATE E/SEWD THROUGH THE EVENING. CURRENT TRENDS PUT THESE TSRA INTO SRN IND BY SOMETIME AFTER 5 PM. 2) REMNANTS OF MCS OVER MO/AR MAKING PROGRESS EWD TOWARDS KMEM/KPAH, AND WITH STRONG ORGANIZED COLD POOL, SHOULD APPROACH SWRN PARTS OF FA BY AROUND 22 OR 23Z. BOTH OF THESE SYSTEMS, SHOULD THE BECOME/REMAIN ORGANIZED, HAVE POTL TO PRODUCE HIGH WIND GUSTS, ALONG WITH HVY RAINS WITH FRZ LEVELS AGAIN AOA 14 KFT. WILL MAKE FINAL CALL ON 1ST PERIOD POPS/WX CLOSER TO FCST ISSUANCE. THINKING THAT EITHER WAY, THERE WILL BE SOME ISO TO SCT TSRA LASTING INTO OVERNIGHT HOURS, AS AIRMASS REMAINS MOIST/UNSTABLE WITH SOME BOUNDARIES LIKELY IN THE AREA. THIS WILL CONTINUE INTO MON/TUE, SO ISO OR SCT TSRA CANT REALLY BE RULED OUT ANYWHERE/ANYTIME. HWVR, CONSENSUS OF MODELS/ENSEMBLES SUGGEST THAT BOUNDARY IN THE AREA WILL HELP FOCUS CONVECTION OVER FA AGAIN MON AFTERNOON, BUT THIS FEATURE LOOKS TO LIFT NWD INTO IN/OH ON TUE IN RESPONSE TO APPROACHING 500MB WAVE, SUGGESTING BEST CHANCES FOR TSRA TUE SHOULD BE ALONG/N OF I-64. INTO WED, ORGANIZED MID TROPOSPHERIC SYSTEM MOVES THROUGH FA, WITH ZONE OF OPTIMAL LIFT/MOISTURE/INSTABILITY PUSHING ACROSS SOMETIME WED MORNING. HAVE LEFT POPS IN HIGH CHC CATEGORY DUE TO UNCERTAINTIES. NOTE, AREAS THAT DONT SEEN PCPN MON/TUE COULD SEE HEAT INDICES RISE INTO LOWER 100S. XXV .LONG RANGE (DAYS 4-7)... TROUGH OF LOW PRESSURE WILL BE MOVG INTO AND ACROSS THE OH VALLEY WED NITE INTO THURSDAY AFTN...RIDGING AND SFC HI PRESSURE WILL SLIDE INTO THE FORECAST AREA FM THE PLAINS THURS AFTN INTO FRI...AND REMAIN THRU MOST OF THE WEEKEND...MOVING EAST INTO THE MID-ATLC STATES BY SUNDAY. TEMPS SHOULD REMAIN NEAR NORMAL THURS...WITH AN INCREASE FRI-SUN TO SLIGHTLY ABV NORMAL (2-4 DEGREES). THE EXTENDED PERIOD WILL REMAIN MOSTLY DRY...PRECIP ENDING WED NITE...DRY THURS THRU SAT...LOW CHC OF DIURNAL SHWRS/TSTORMS SUN AS THE RIDGE SLIDE EAST AND BETTER MOISTURE AND LESS SUPPRESSION OF CONVECTION THEN. EXTENDED MODEL RUNS SEEM TO BE IN FAIRLY GOOD AGREEMENT...VERY LITTLE DEVIATION BETWEEN ENSEMBLE MEMBERS. SCHOTT && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 330 PM EDT SUN JUL 4 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-050900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN... CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE... ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG... HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE... NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD... VERSAILLES...WINCHESTER 330 PM EDT SUN JUL 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON INTO THE EVENING. THE BEST CHANCES FOR STORMS APPEAR TO BE ALONG AND WEST OF I-65, ALONG WITH PARTS OF THE BLUEGRASS REGION. A SLIGHT RISK OF SEVERE STORMS EXISTS FOR MUCH OF THE OUTLOOK AREA, WITH DAMAGING WINDS, FREQUENT CLOUD TO GROUND LIGHTNING, AND TORRENTIAL RAINFALL BEING THE PRIMARY THREATS. IN ADDITION, MAX HEAT INDEX VALUES WILL REMAIN IN THE MIDDLE TO UPPER 90S THROUGH EARLY EVENING. PEOPLE WHO ARE OUTDOORS SHOULD REMEMBER TO DRINK PLENTY OF WATER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE A CHANCE OF STORMS MONDAY THROUGH WEDNESDAY AS A MOIST TROPICAL AIRMASS CONTINUES ACROSS THE OHIO VALLEY. THE STORM PREDICTION CENTER HAS INDICATED A SLIGHT RISK OF SEVERE STORMS MONDAY AND TUESDAY, WITH THE MAIN THREAT BEING DAMAGING WIND GUSTS ALONG WITH LOCALLY HEAVY RAINS. IN ADDITION, HEAT INDEX VALUES MAY REACH INTO THE 100-105 DEGREE RANGE ON BOTH MONDAY AND TUESDAY. THESE VALUES CAN POSE A HEALTH RISK TO SENSITIVE GROUPS. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LAW ENFORCEMENT ARE ENCOURAGED TO RELAY REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. XXV
INZ077>079-084-090>092-KYZ025-028>034-045-050000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 635 PM EDT SUN JUL 4 2004 A LINE OF STRONG TO SEVERE THUNDERSTORMS FROM 40 MILES WEST OF LOUISVILLE TO AROUND 40 MILES NORTH OF LOUISVILLE WILL BE MOVING EAST AT 30 MPH THROUGH 800 PM EDT. THESE STORMS ARE CAPABLE OF PRODUCING HEAVY RAIN WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS UP TO 70 MPH... NICKEL SIZED HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. THESE STORMS WILL EFFECT AREAS AROUND AND NEAR NEW ALBANY...LOUISVILLE...JEFFERSONVILLE...AND BRANDENBURG. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING(700 PM EST SUNDAY EVENING) FOR SOUTH CENTRAL INDIANA AND NORTHERN KENTUCKY. SCHOTT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
641 PM EDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG IRELAND 38.42N 87.00W
07/04/2004 DUBOIS IN AMATEUR RADIO
10 INCH DIAMETER TREE DOWN.
&&
XXVPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
648 PM EDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG BIRDSEYE 38.31N 86.70W
07/04/2004 DUBOIS IN AMATEUR RADIO
4 TO 5 INCH DIAMETER TREES BROKEN OFF, TREE TOPS SNAPPED
&&
XXVINZ090>092-KYZ025-028>032-050015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 715 PM EDT SUN JUL 4 2004 A LINE OF STRONG THUNDERSTORMS FROM ROUGHLY 17 MILES NORTH OF LOUISVILLE TO AROUND 44 MILES SOUTHWEST OF LOUISVILLE... IS MOVING EAST AT 35 MPH. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING HEAVY RAIN WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS UP TO 45 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. THESE STROMS WILL BE NEAR... NEW ALBANY AND BRANDENBURG AROUND 720 PM EDT....JEFFERSONVILLE AND LOUISVILLE AROUND 730 PM EDT.... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR SOUTH CENTRAL INDIANA AND NORTHERN KENTUCKY. SCHOTT
INZ090>092-KYZ025-028>032-050015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 715 PM EDT SUN JUL 4 2004 A LINE OF STRONG THUNDERSTORMS FROM ROUGHLY 17 MILES NORTH OF LOUISVILLE TO AROUND 44 MILES SOUTHWEST OF LOUISVILLE... IS MOVING EAST AT 35 MPH. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING HEAVY RAIN WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS UP TO 45 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. THESE STORMS WILL BE NEAR... NEW ALBANY AND BRANDENBURG AROUND 720 PM EDT....JEFFERSONVILLE AND LOUISVILLE AROUND 730 PM EDT.... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR SOUTH CENTRAL INDIANA AND NORTHERN KENTUCKY. SCHOTT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
743 PM EDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL 5 SW BRANDENBURG 37.95N 86.25W
07/04/2004 0.50 INCH MEADE KY LAW ENFORCEMENT
PEA TO MARBLE SIZE HAIL REPORTED NEAR MIDWAY.
&&
MRCThe Louisville radar (KLVX), 10 km away, was scanning. The volume nearest the first event began at 23:49 UTC.
4 thunderstorm wind. Local standard time, as filed.
Power lines were downed around Otter Creek Park.
Trees were downed.
Power lines were downed at the KOA Campground on Highway 44.
Trees and power lines were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2004Every state in 2004This day in weather historyWarnings in Kentucky, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5416216, 5416217, 5416218, 5416219.